Recall of a batch of an antiepileptic drug due to risk of overdose

HEALTH

A batch of Micropakine, an antiepileptic drug, is the subject of a recall due to a risk of overdose, linked to the intake of overfilled sachets, which may result in drowsiness or lethargy, said the Medicines Agency (ANSM) on Friday.This is batch n ° DM0059 of Micropakine LP 500mg with an expiration date of March 2022 and marketed in boxes of 30 sachets.

The recall of this drug from the Sanofi-Aventis France laboratory follows the discovered by patients in two boxes of both empty and overfilled sachets of sodium valproate granules – the same active substance as in Dépakine, at the heart of a health scandal, which should be avoided during pregnancy. These anomalies were confirmed by investigations, notes the health agency.

Taking this medicine with an overfilled sachet may cause the patient to overdose with valproate., underlines the ANSM. The patients concerned must therefore return the boxes of the batch to their pharmacy as soon as possible for a free exchange, so as not to interrupt their treatment. If the patient cannot get to the pharmacy, they should contact their pharmacist or attending physician.

Sanofi-Aventis France, in agreement with the ANSM, has also asked dispensing pharmacists and pharmacies in healthcare establishments to contact, by all the means at their disposal, patients likely to have and / or have used the specialty of the batch concerned by this recall. The weight of the double-filled sachets corresponds to the weight of the Micropakine LP 1000mg sachets.

Sodium valproate overdose is manifested by drowsiness or lethargy, adds the ANSM. She advises patients taking this granular treatment to “
contact their doctor as soon as possible in the event of unusual symptoms.» «To date, no case of adverse effect related to this defect has been reported to the ANSM.
», Specifies the latter.

.

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.